Affordable Access

[Delayed drug-induced hepatic injury. Evoking the role of amoxicillin-clavulinic acid combination].

Authors
Type
Published Article
Journal
Thérapie
Publication Date
Volume
55
Issue
6
Pages
699–704
Identifiers
PMID: 11234465
Source
Medline
License
Unknown

Abstract

Although infrequent, hepatitis associated with amoxicillin and clavulanic acid combination is probably underestimated. Except for cases with few symptoms, a time interval between stopping treatment and the first manifestations (jaundice in most cases), sometimes of several weeks, may hinder diagnosis. We report 9 patients who exhibited this characteristic. The delay between stopping treatment and the onset of hepatitis varied from 13 days to 6 weeks after stopping the drug. Other causes of jaundice were excluded. Male sex, advancing age, or prolonged treatment (more than 10 days) may increase the risk. Complete recovery occurs within 1 to 4 months after discontinuation of treatment. The mechanism is unclear. Clinical and biological signs of hypersensitivity may suggest an immunoallergic reaction.

Statistics

Seen <100 times